Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2020, 6:55 PM CST for Craighead County, Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2020, 6:55 PM CST (00:55 UTC)
- Expired
- Mar 1, 2020, 7:26 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Craighead County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 6:55 PM CST | HAIL 0.88 | Monette, AR | NICKEL AND SMALLER SIZED HAIL IN MONETTE. |
| Mar 1, 6:58 PM CST | HAIL 1 | Leachville, AR | QUARTER SIZED AND SMALLER HAIL COVERED GROUND IN LEACHVILLE. |
| Mar 1, 7:00 PM CST | HAIL 1.75 | Leachville, AR | GOLFBALL SIZE HAIL JUST OUTSIDE OF LEACHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted.
945 WUUS54 KMEG 020055 SVRMEG ARC031-093-MOC069-155-020145- /O.NEW.KMEG.SV.W.0045.200302T0055Z-200302T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 655 PM CST Sun Mar 1 2020 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... East central Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southwestern Pemiscot County in southeastern Missouri... Southeastern Dunklin County in southeastern Missouri... * Until 745 PM CST. * At 654 PM CST, a severe thunderstorm was located over Monette, moving northeast at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Blytheville, Gosnell, Manila, Leachville, Monette, Hornersville, Jolliff Store, Happy Corners, Delfore, Calumet, Vail, Macey, Big Lake, Carmi, Whisp, Buckeye, Burton, Arkmo, Woodland Corner and Walters. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3581 9031 3593 9039 3621 8997 3592 8980 TIME...MOT...LOC 0054Z 244DEG 31KT 3589 9029 HAIL...1.00IN WIND...<50MPH $$ MJ
2 follow-up statements
213
WWUS54 KMEG 020104
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
704 PM CST Sun Mar 1 2020
ARC031-020114-
/O.CAN.KMEG.SV.W.0045.000000T0000Z-200302T0145Z/
Craighead AR-
704 PM CST Sun Mar 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAIGHEAD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3585 9025 3595 9029 3615 8994 3592 8980
TIME...MOT...LOC 0104Z 244DEG 31KT 3593 9019
$$
ARC093-MOC069-155-020145-
/O.CON.KMEG.SV.W.0045.000000T0000Z-200302T0145Z/
Mississippi AR-Pemiscot MO-Dunklin MO-
704 PM CST Sun Mar 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTHWESTERN MISSISSIPPI...SOUTHWESTERN PEMISCOT AND SOUTHEASTERN
DUNKLIN COUNTIES...
At 704 PM CST, a severe thunderstorm was located near Leachville,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Blytheville, Gosnell, Manila, Leachville, Hornersville, Jolliff
Store, Calumet, Buckeye, Burton, Woodland Corner, Pawheen, Poplar
Corner, Garson, Stark City, Yarbro, Rives, Hornersville Junction,
West Hermondale, New Survey and Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3585 9025 3595 9029 3615 8994 3592 8980
TIME...MOT...LOC 0104Z 244DEG 31KT 3593 9019
HAIL...1.00IN
WIND...<50MPH
$$
MJ320
WWUS54 KMEG 020126
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
726 PM CST Sun Mar 1 2020
ARC093-MOC069-155-020135-
/O.CAN.KMEG.SV.W.0045.000000T0000Z-200302T0145Z/
Mississippi AR-Pemiscot MO-Dunklin MO-
726 PM CST Sun Mar 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. Additional storms
producing small hail will be possible this evening.
LAT...LON 3585 9025 3595 9029 3615 8994 3592 8980
TIME...MOT...LOC 0123Z 244DEG 31KT 3601 8998
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 1, 5:40 PM CST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Memphis TN 540 PM CST Sun Mar 1 2020 .UPDATE... See the 00z aviation discussion. && .PREV DISCUSSION... /issued 259 PM CST Sun Mar 1 2020/ DISCUSSION... Strong southerly winds have allowed for a warm day to occur across the Mid-South. Temperatures have climbed into the mid 60s to lower 70s across the area. Clouds are quickly beginning to spread in from the west ahead of a weak shortwave. Expect showers to begin developing soon. This will begin the first of several rounds of rainfall that is expected over the Mid-South over the next 72 to 90 hours. Tonight...models are really showing convection blossoming this evening as a 50-60 KT low-level jet moves into the area and will be combined with warm air advection. There is some instability with CAPE values between 500-1000 J/kg. Thus, some thunderstorms could become strong to severe. The main threats would be gusty winds and large hail. The convection will push east by Monday morning as the low level jet moves out of the area. Expect a possible lull in activity through much of Monday before the next round of rainfall begins by late Monday afternoon. The atmosphere should be recovered from the morning rainfall by late afternoon Monday as a cold front sinks south into the Mid- South. Convection will begin developing along the front. The convection will expand across the area into the evening hours as a low level jet strengthens. CAPE values will again be between 500-1000 J/kg which may be enough to allow some storms to become strong to severe. Large hail and damaging winds would be the main threats. The front will sink south on Tuesday. A lull in activity will occur again through late Tuesday Night when rain will begin spreading back into the area ahead of an upper low. This will be the third round of expected rainfall. The upper low will track over the region Wednesday Night into Thursday morning. This will keep rain chances ongoing through Thursday morning before tapering off from west to east. Overall, total rainfall amounts have dropped from previous forecasts. However, localized heavy rainfall will be possible with any of the convection over the next 2 days. In addition, up to 3 inches of rain could fall across North Mississippi with the current track of the upper low. Low lying and poorly drained areas could flood as well as small creeks and streams. Cooler temperatures are expected on Friday behind a reinforcing cold front that will move through the Mid-South Thursday Night. The front is expected to come through the area dry. Temperatures will begin to modify next weekend as an upper ridge builds over the area. Warmer and dry weather is expected. KRM && .AVIATION... /00z TAFs/ Scattered showers and thunderstorms are moving across the Mid- South this evening, mainly affecting areas north of I-40. We do anticipate an expansion of the precipitation area, with elevated convection possible into the early morning hours. Ceilings will gradually decrease tonight and are likely to fall to MVFR by 08z in most areas. There remains a potential for IFR ceilings early Monday morning as well, but cloud bases will slowly improve during the mid/late morning hours. Rain chances continue on Monday, but we do expect a general lull in the heavier rain and thunderstorms. Thus, only VCSH was carried for Monday. Southerly winds will persist through the TAF period, gusty to around 18-20 kts at times tonight. The low-level jet will be a player again tonight, resulting in low-level wind shear from mid- evening through roughly 9-10z. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 2:18 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 218 PM CST Sun Mar 1 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-022230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 218 PM CST Sun Mar 1 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong to severe thunderstorms will be possible tonight, mainly along and west of the Mississippi River. Large hail and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe thunderstorms will be possible Monday night across the entire Mid-South. Large hail, damaging winds and locally heavy rainfall will be possible. Up to 3 inches of rain through Thursday morning may cause flooding of low lying and poorly drained areas across north Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and Monday night.
In the hours before
Special weather statement, Mar 1, 5:21 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
521 PM CST Sun Mar 1 2020
ARZ018-026-027-020000-
Poinsett AR-Greene AR-Craighead AR-
521 PM CST Sun Mar 1 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CST
FOR...
Northwestern Poinsett County in eastern Arkansas...
South central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
At 520 PM CST...a strong thunderstorm producing pea size hail or
larger was located over Grubbs, or 11 miles east of Newport, moving
northeast at 40 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northwestern Poinsett...south central Greene and Craighead
Counties should monitor this storm closely.
LAT...LON 3580 9104 3588 9089 3588 9087 3590 9087
3606 9059 3583 9041 3556 9104
TIME...MOT...LOC 2320Z 238DEG 33KT 3568 9104Special weather statement, Mar 1, 5:52 PM CST, 1 hour 3 minutes before
Special Weather Statement National Weather Service Memphis TN 552 PM CST Sun Mar 1 2020 ARZ028-TNZ019-048-050-020030- Mississippi AR-Lauderdale TN-Dyer TN-Haywood TN- 552 PM CST Sun Mar 1 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CST FOR... Central Mississippi County in eastern Arkansas... Lauderdale County in western Tennessee... Southwestern Dyer County in western Tennessee... Northwestern Haywood County in western Tennessee... At 551 PM CST...a strong thunderstorm producing pea size hail or larger was located over Keiser, moving east at 40 mph. Dangerous cloud to ground lightning is also possible with this thunderstorm. People in central Mississippi...Lauderdale...southwestern Dyer and northwestern Haywood Counties should monitor this storm closely. LAT...LON 3558 9009 3574 9017 3601 8948 3575 8936 TIME...MOT...LOC 2351Z 249DEG 36KT 3569 9005
Special weather statement, Mar 1, 5:57 PM CST, 58 minutes before
Special Weather Statement National Weather Service Memphis TN 557 PM CST Sun Mar 1 2020 ARZ018-026-028-MOZ113-020045- Greene AR-Craighead AR-Mississippi AR-Dunklin MO- 557 PM CST Sun Mar 1 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CST FOR... Southeastern Greene County in eastern Arkansas... Eastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southwestern Dunklin County in southeastern Missouri... At 557 PM CST...a strong thunderstorm producing pea size hail or larger was located over Jonesboro, moving northeast at 40 mph. People in southeastern Greene...eastern Craighead...northwestern Mississippi and southwestern Dunklin Counties should monitor this storm closely. LAT...LON 3571 9070 3587 9081 3620 9021 3596 9004 TIME...MOT...LOC 2357Z 240DEG 33KT 3583 9068
Special weather statement, Mar 1, 6:45 PM CST, 10 minutes before
Special Weather Statement National Weather Service Memphis TN 645 PM CST Sun Mar 1 2020 ARZ026-028-MOZ113-020130- Craighead AR-Mississippi AR-Dunklin MO- 645 PM CST Sun Mar 1 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CST FOR... Northeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southeastern Dunklin County in southeastern Missouri... At 644 PM CST...a strong thunderstorm producing pea size hail or larger was located near Monette, moving northeast at 35 mph. People in northeastern Craighead...northwestern Mississippi and southeastern Dunklin Counties should monitor this storm closely. LAT...LON 3579 9040 3591 9048 3617 9003 3592 8993 TIME...MOT...LOC 0044Z 244DEG 31KT 3587 9039 MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:45 PM CST | Special Weather Statement | MEG | Dunklin | 45 min |
| Mar 1, 7:24 PM CST | Special Weather Statement | MEG | Dunklin | 36 min |
| Mar 1, 7:55 PM CST | Special Weather Statement | MEG | Dunklin, Pemiscot | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.